Alert archive / Wyoming / High Wind Watches in 2012
High Wind Watch 14, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at Mar 12, 2012, 2:37 PM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Mar 13, 2012, 6:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 12, 2012, 2:37 PM MDT (20:37 UTC)
- In effect from
- Mar 13, 2012, 6:00 AM MDT
- Expired
- Mar 13, 2012, 2:24 AM MDT
- In force
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2212 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
554 WWUS75 KRIW 122037 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 237 PM MDT MON MAR 12 2012 ...VERY STRONG WINDS EXPECTED OVER THE GREEN MOUNTAINS AND RATTLESNAKE RANGES TUESDAY AND TUESDAY EVENING... .AN INCREASING SURFACE PRESSURE GRADIENT MAY COMBINE WITH VERY STRONG SOUTHWEST WINDS ABOVE THE SURFACE TO PRODUCE HIGH WINDS TUESDAY INTO TUESDAY EVENING. WYZ019-131200- /O.NEW.KRIW.HW.A.0014.120313T1200Z-120314T0600Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 237 PM MDT MON MAR 12 2012 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * SUMMARY AND TIMING...SOUTHWEST WILL INCREASE TONIGHT AND MAY BECOME HIGH WINDS TUESDAY MORNING...CONTINUING INTO TUESDAY EVENING. * WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS...TRAVELLERS BETWEEN BEAVER RIM...SWEETWATER STATION...JEFFREY CITY AND EAST TO PATHFINDER AND ALCOVA SHOULD BE PREPARED FOR VERY STRONG SOUTHWEST WINDS TUESDAY AND TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ SKRBAC
1 follow-up statement
948 WWUS75 KRIW 130824 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 224 AM MDT TUE MAR 13 2012 ...VERY STRONG WINDS EXPECTED OVER THE GREEN MOUNTAINS AND RATTLESNAKE RANGES THROUGH THIS EVENING... .AN INCREASING SURFACE PRESSURE GRADIENT WILL COMBINE WITH VERY STRONG SOUTHWEST WINDS ABOVE THE SURFACE TO PRODUCE HIGH WINDS THROUGH THIS EVENING. WYZ019-132200- /O.UPG.KRIW.HW.A.0014.120313T1200Z-120314T0600Z/ /O.NEW.KRIW.HW.W.0014.120313T1200Z-120314T0600Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 224 AM MDT TUE MAR 13 2012 ...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT MDT TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...SOUTHWEST WIND WILL INCREASE TODAY ACROSS THE AREA AND CONTINUE THROUGH THIS EVENING. * WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS OVER 60 MPH POSSIBLE. * IMPACTS...THOSE TRAVELING IN HIGH PROFILE VEHICLES AND TOWING LIGHT TRAILERS WILL BE PARTICULARLY SUSCEPTIBLE TO STRONG CROSS WINDS. AREAS IMPACTED INCLUDE BEAVER RIM TO SWEETWATER STATION AND ALONG U.S. HIGHWAY 287 AND STATE HIGHWAY 220 FROM SWEETWATER STATION THROUGH JEFFREY CITY...MUDDY GAP...AND ALCOVA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Mar 12, 12:36 PM MDT, 2 hours 1 minute earlier.
Area forecast discussion, Mar 12, 12:36 PM MDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1236 PM MDT MON MAR 12 2012 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT A WEAK SHORTWAVE TROUGH IS PRODUCING VERY LIGHT SNOW IN THE WESTERN MOUNTAINS EARLY THIS MORNING. SNOW TOTALS SHOULD BE AN INCH OR TWO IN THE MOUNTAINS WITH LESS THAN AN INCH IN STAR VALLEY AND JACKSON HOLE. A BRIEF PERIOD OF RIDGING WILL DEVELOP IN THE WAKE OF THE WAVE BRINGING A BREAK IN THE LIGHT SNOW IN THE WEST. TEMPERATURES EAST OF THE CONTINENTAL DIVIDE SHOULD BE SLIGHTLY COOLER TODAY THAN SUNDAY BUT STILL SEASONABLY WARM AS BREEZY TO WINDY CONDITIONS WILL HELP KEEP THE BOUNDARY LAYER MIXED. A TROUGH OFF THE BRITISH COLUMBIA COAST WILL SEND ANOTHER SHORTWAVE OUR WAY TUESDAY BUT MODELS HAVE TRENDED FARTHER NORTH WITH THIS FEATURE AND NOW ARE ONLY DELIVERING A GLANCING BLOW TO NORTHWEST WYOMING LATE TUESDAY AND WEDNESDAY MORNING. MILD AND DRY CONDITIONS WILL CONTINUE EAST OF THE DIVIDE THROUGH WEDNESDAY AS MODERATE SOUTHWEST FLOW KEEPS 0 TO -4C H7 AIR MIXING DOWN TO THE SURFACE. .LONG TERM...THURSDAY THROUGH MONDAY DEEP SOUTHWEST FLOW WILL OCCUR THURSDAY AND FRIDAY ACROSS THE FORECAST AREA...WITH THE FLOW BECOMING STRONGER ON FRIDAY AS A LONGWAVE TROUGH BEGINS TO TAKE SHAPE ACROSS THE WEST. THIS WILL RESULT IN UNSEASONABLY WARM TEMPERATURES AND BREEZY CONDITIONS...ESPECIALLY ACROSS THE WIND CORRIDORS ON FRIDAY. EAST OF THE DIVIDE WILL REMAIN DRY...BUT WEST OF THE DIVIDE WILL SEE A CHANCE OF PRECIPITATION BOTH DAYS...WITH A BETTER CHANCE ON FRIDAY. TEMPERATURE PROFILES OVER THE WEST SUGGEST THE PRECIPITATION WILL MAINLY BE RAIN IN THE VALLEYS...BUT SNOW IN THE MOUNTAINS. GLOBAL MODELS DIFFER SIGNIFICANTLY ABOUT A SHORTWAVE TROUGH AHEAD OF THE MAIN DIGGING TROUGH FRIDAY NIGHT/SATURDAY. THE GFS AND GEM SHOW VARYING DEGREES OF THIS SHORTWAVE...HELPING SLIDE A COLD FRONT ACROSS THE AREA FRIDAY NIGHT/SATURDAY...WHILE THE ECMWF IS MUCH SHARPER WITH THE MAIN TROUGH BY FRIDAY...AND THUS DOES NOT SEND THIS INITIAL SHORTWAVE OR ITS ASSOCIATED COLD FRONT THROUGH THE AREA. THIS WOULD KEEP AREAS EAST OF THE DIVIDE DRIER AND MUCH WARMER SATURDAY THAN WHAT THE GFS OR GEM SOLUTIONS WOULD INDICATE. MODELS THEN AGREE SOMEWHAT...THAT AS THE MAIN TROUGH SLOWLY PULLS ACROSS THE WEST SUNDAY AND MONDAY...A COLD FRONT SHOULD PUSH ACROSS THE AREA SUNDAY/SUNDAY NIGHT...WITH A CHANCE OF PRECIPITATION ACROSS THE ENTIRE AREA SUNDAY AND MONDAY. DUE TO THE UNCERTAINTY OF ALL OF THESE FEATURES...WILL BROAD BRUSH MAINLY LOW POPS ACROSS THE ENTIRE AREA SATURDAY THROUGH MONDAY...WITH A BETTER SHOT ACROSS THE WEST. WELL ABOVE AVERAGE TEMPERATURES ARE EXPECTED THURSDAY AND FRIDAY...BUT SEASONAL TO SLIGHTLY BELOW AVERAGE TEMPERATURES ARE EXPECTED IN WAKE OF A COLD FRONT OR TWO NEXT WEEKEND. && .AVIATION.../18Z ISSUANCE/ WIDESPREAD VFR CONDITIONS EXPECTED ACROSS THE AREA. A WEAK DISTURBANCE WILL MOVE THROUGH WESTERN WYOMING TONIGHT. THIS WILL BRING SOME STRONGER WIND ALOFT...WITH SOME LLWS POSSIBLE OVER KJAC AFTER 06Z. THIS CONTINUES TO BE MONITORED FOR INCLUSION WITH THE 00Z TAF SET. OTHERWISE...WIND WILL BEGIN TO INCREASE EAST OF THE DIVIDE LATE IN THE FORECAST PERIOD...WITH MORE IMPACT EXPECTED AFTER 18Z TUESDAY. && .FIRE WEATHER... LIGHT SNOW WILL CONTINUE OVER NORTHWEST WYOMING THIS MORNING WITH DRYING EXPECTED IN THE AFTERNOON. EAST OF THE DIVIDE...BREEZY TO WINDY CONDITIONS ARE EXPECTED FOR THE NEXT FEW DAYS AS MODERATE SOUTHWEST FLOW ALOFT MIXED TO THE SURFACE. LOW RH VALUES WILL ACCOMPANY THE WARM AND BREEZY CONDITIONS. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BERC LONG TERM...WM AVIATION...BRANHAM FIRE WEATHER...BERC
Hazardous weather outlook, Mar 12, 4:00 AM MDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MDT MON MAR 12 2012 WYZ001>020-022>030-131200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 400 AM MDT MON MAR 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY...STRONG WINDS POSSIBLE THROUGH THE WIND CORRIDOR FROM SOUTH PASS TO CASPER. FRIDAY AND SATURDAY...SIGNIFICANT WESTERN MOUNTAIN SNOWFALL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING. THANK YOU. TEAM RIVERTON
Nearby
High Wind Watches in Wyoming, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.